MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67NFPS30
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical tracheostomy|silicone - bivona tubes neo/ped flextend cuffs were not inflating when tested.The report by a nurse stated the baby was having respiratory status worsening with feeding and oxygen needed to be increased with patient suctioned and percussed supine and prone.Rtt was summoned and a trach change was done, after four times trying the patient required atrovent extra dose with report of patient resting comfortable after intervention.
 
Event or Problem Description
Device evaluation completed and summary in h 10.
 
Event or Problem Description
Device evaluation completed and summary in h 10.
 
Additional Manufacturer Narrative
This mdr was generated under protocol b10010116, as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Three (3) samples were received in used conditions, with their original lid and with their certificate of decontamination.Functional test: samples were filled with 5 cubic centimeter (cc) of air according to procedures to see if there was any functional problem.Results: when the samples were inflated with air, the pilot balloon inflated but all the air was stuck it.According to the instruction for use the pilot balloon was manipulated, and the cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely and symmetrically.The complaint was not confirmed.A review of the manufacturing process for was conducted by quality engineer in order to verify that there are no situations or practices that could create the event.No discrepancies were found.Root cause could not be determined since the sample successfully passed functional test.No corrective actions were taken since the complaint was not confirmed, corrected data: corrected d1 d2 g1 h1 h3.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key12009343
Report Number3012307300-2021-06108
Device Sequence Number4482442
Product Code JOH
UDI-Device Identifier10351688518781
UDI-Public10351688518781
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2026
Device Model Number67NFPS30
Device Catalogue Number67NFPS30
Device Lot Number4095914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer07/25/2021
07/25/2021
01/31/2023
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date08/24/2021
08/25/2021
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown